Please use this identifier to cite or link to this item:
Title: On reduction of exhausters via a support function representation
Authors: Tozkan, Didem
Keywords: Exhausters
Reduction of exhausters
Support function representation
Minimality of exhausters by inclusion
Optimality Conditions
Issue Date: 2021
Publisher: Springer
Abstract: Exhausters are families of compact, convex sets which provide minmax or maxmin representations of positively homogeneous functions and they are efficient tools for the study of nonsmooth functions (Demyanov in Optimization 45:13-29, 1999). Upper and lower exhausters of positively homogeneous functions are employed to describe optimality conditions in geometric terms and also to find directions of steepest descent or ascent. Since an upper/lower exhauster may contain finitely or infinitely many compact convex sets, the problem of minimality and reduction of exhausters naturally arise. There are several approaches to reduce exhausters (Abbasov in J Glob Optim 74(4):737-751, 2019; Grzybowski et al. in J Glob Optim 46(4):589-601, 2010; Kucuk et al. in J Optim Theory Appl 165:693-707, 2015; Roshchina in J Optim Theory Appl 136:261-273, 2008; J Convex Anal 15(4):859-868, 2008). In this study, in the sense of inclusion-minimality, some reduction techniques for upper exhausters of positively homogeneous functions defined from R-2 to R is proposed by means of a representation of support functions. These techniques have concrete geometric meanings and they form a basis for a necessary and sufficient condition for inclusion-minimality of exhausters. Some examples are presented to illustrate each reduction technique.
ISSN: 0925-5001
Appears in Collections:Matematik Bölümü Koleksiyonu
Scopus İndeksli Yayınlar Koleksiyonu
WoS İndeksli Yayınlar Koleksiyonu

Show full item record

CORE Recommender

Page view(s)

checked on Oct 3, 2022

Google ScholarTM



Items in GCRIS Repository are protected by copyright, with all rights reserved, unless otherwise indicated.